Alert archive / Alabama / Freeze Warnings in 2023
Freeze Warning 7, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Nov 1, 2023, 3:19 AM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Nov 2, 2023, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2023, 3:19 AM CDT (08:19 UTC)
- In effect from
- Nov 2, 2023, 1:00 AM CDT
- Expired
- Nov 2, 2023, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -218 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189 WWUS74 KMOB 010819 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 319 AM CDT Wed Nov 1 2023 ALZ051>058-MSZ067-011630- /O.CAN.KMOB.FZ.W.0006.000000T0000Z-231101T1300Z/ /O.UPG.KMOB.FZ.A.0006.231102T0600Z-231102T1300Z/ /O.NEW.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, and Waynesboro 319 AM CDT Wed Nov 1 2023 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, Monroe, Conecuh, Butler and Crenshaw Counties. In Mississippi, Wayne County. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MSZ075-076-011630- /O.CAN.KMOB.FZ.A.0007.000000T0000Z-231101T1300Z/ /O.UPG.KMOB.FZ.A.0006.231102T0600Z-231102T1300Z/ /O.NEW.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/ Perry-Greene- Including the cities of Beaumont, New Augusta, Richton, Leakesville, and McLain 319 AM CDT Wed Nov 1 2023 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Perry and Greene Counties. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ059-060-261-262-MSZ078-079-011630- /O.UPG.KMOB.FZ.A.0006.231102T0600Z-231102T1300Z/ /O.NEW.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Wiggins, and Lucedale 319 AM CDT Wed Nov 1 2023 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Alabama, Escambia, Covington, Mobile Inland and Baldwin Inland Counties. In Mississippi, Stone and George Counties. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ FLZ201-203-205-011630- /O.NEW.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/ Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Including the cities of Century, Molino, Walnut Hill, Jay, Milton, and Crestview 319 AM CDT Wed Nov 1 2023 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Escambia Inland, Santa Rosa Inland and Okaloosa Inland Counties. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
577 WWUS74 KMOB 012031 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 331 PM CDT Wed Nov 1 2023 ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-020445- /O.CON.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 331 PM CDT Wed Nov 1 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures of 28 to 32 degrees expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
722 WWUS74 KMOB 020033 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 733 PM CDT Wed Nov 1 2023 ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-021000- /O.CON.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 733 PM CDT Wed Nov 1 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
384 WWUS74 KMOB 020829 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 329 AM CDT Thu Nov 2 2023 ALZ263-264-021300- /O.EXA.KMOB.FZ.W.0007.000000T0000Z-231102T1300Z/ Mobile Central-Baldwin Central- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, and Spanish Fort 329 AM CDT Thu Nov 2 2023 ...FREEZE WARNING IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...Until 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-021300- /O.CON.KMOB.FZ.W.0007.000000T0000Z-231102T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 329 AM CDT Thu Nov 2 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Oct 31, 11:58 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 31, 11:58 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1158 PM CDT Tue Oct 31 2023
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1158 PM CDT Tue Oct 31 2023
VFR conditions along with gusty northerly winds at 10-20 knots
will prevail through late Wednesday afternoon. The higher winds
during the period will tend to be near the coast. /22
&&
.PREV DISCUSSION... /issued 349 PM CDT Tue Oct 31 2023/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Wednesday)
Issued at 338 PM CDT Tue Oct 31 2023
Progressively drier and colder air flows into the area through
Wednesday in the wake of yesterday's cold frontal passage. Lows
tonight range from the lower 30s well inland to 35-40 near the
coast. We have upgraded tonight's Freeze Watch over interior areas
to a Freeze Warning for Wayne county, Mississippi, and Choctaw,
Washington, Clarke, Wilcox, Monroe, Conecuh, Butler and Crenshaw
counties where overnight lows down to 30 are expected. We opted to
issue a cautionary Freeze Watch for tonight for Perry and Greene
counties in southeast Mississippi due to overnight lows getting
uncomfortably close to freezing. Gusty northerly winds will be
present over the area through the period, especially near the
coast. Considered a Wind Advisory for tonight for the immediate
coastal areas where wind gusts to 35 mph are expected during the
late evening into early Wednesday morning hours. However, per
coordination with adjacent offices and as this is below our local
criteria of 40 mph gusts, will defer to the next shift to
reassess. Highs on Wednesday will be well below seasonable values
and mostly 55 to 60. A low risk of rip currents continues through
the period. /29
SHORT TERM...
(Wednesday night through Friday night)
Issued at 338 PM CDT Tue Oct 31 2023
A strong upper level shortwave trough moves into a mean upper
trough over the Eastern Conus, with a surface ridge shifting east
to along the East Coast in response. Strong northerly flow eases
and shifts to east/southeasterly as the surface ridge passes north
of the forecast area. The airmass remains dry over the forecast
area through the rest of the week, with the forecast remaining
dry, even as the approaching shortwave trough passes overhead the
end of the week.
Temperatures remain the biggest land issue in the Short Term,
especially Wednesday night. Winds ease with the approaching
surface ridge, but are expected to remain strong enough for some
mixing Wednesday night, helping to counter balance a bit, the good
overnight radiational cooling under clear skies, but not quite
enough to bring an influx of more colder air over the forecast
area. General freezing temperatures in the upper 20s to low 30s
are expected along and north of a Janice, Mississippi to Florala,
Alabama line, with mid 30s to around 40 south. As a caveat, if the
winds drop off, near to below freezing temperatures are possible
further south. A Freeze Watch is currently in effect for Wednesday
night for the freezing temperatures, with a non-zero possibility
of adjustment as the period approaches. The rest of the Short Term
will see temperatures moderating upwards through the end of the
week into the weekend. By Friday night, low temperatures are
expected to range from around 40 along and north of Highway 84 to
the low 50s along the coast. High temperatures in the low to mid
60s Thursday rise into the upper 60s to low 70s for Friday.
Winds along and south of the coast becoming more east to
southeasterly will bring an increase in the Rip Current risk to
moderate for Thursday and Friday. /16
FIRE WEATHER...
Issued at 535 AM CDT Tue Oct 31 2023
Drier air has been slower to flow into the area today than
previously expected. Have cancelled the Red Flag Warning for
Mobile, Baldwin, Conecuh, Butler and Crenshaw counties as
afternoon minimum relative humidity values in these counties now
looks to be 30-40 percent. The remaining portion of the Red Flag
Warning west of these counties remains in effect for today. Have
also upgraded the areawide Fire Weather Watch for Wednesday to a
Red Flag Warning, which is still well supported by the current
forecast. /29
LONG TERM...
(Saturday through Tuesday)
Issued at 338 PM CDT Tue Oct 31 2023
The shortwave trough over the Southeast moves off, with a weak
upper ridge building over the Southeast through the weekend.
Another shortwave trough passes north of the Southeast early in
the coming week, with a cold front moving over the Mississippi
River to over the Southeast in the Monday night into Tuesday night
time frame (operational guidance differences). Most ensembles are
advertising a more concise Tuesday/Tuesday night timeframe for
the front's passage, so am expecting little to no effect on the
forecast. Very modest moisture return ahead of the front's
approach will mean a generally dry forecast in the Extended.
Temperatures rise to above seasonal norms, with 80s returning to
the forecast area by Monday. /16
MARINE...
Issued at 338 PM CDT Tue Oct 31 2023
A Gale Warning is in effect for much of the marine area beginning
at 7 pm and lasting until 9 am Wednesday morning. A Small Craft
Advisory will otherwise be in effect until tapering off Wednesday
afternoon into Thursday morning as the northerly flow diminishes.
/29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 36 58 36 65 41 72 48 76 / 0 0 0 0 0 0 0 0
Pensacola 40 59 41 65 46 72 53 75 / 0 0 0 0 0 0 0 0
Destin 43 62 44 68 50 74 56 78 / 0 0 0 0 0 0 0 0
Evergreen 31 57 29 65 34 72 43 76 / 0 0 0 0 0 0 0 0
Waynesboro 31 55 30 63 33 68 40 73 / 0 0 0 0 0 0 0 0
Camden 31 55 29 62 32 67 40 73 / 0 0 0 0 0 0 0 0
Crestview 34 60 33 66 37 74 46 78 / 0 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning until 8 AM CDT Wednesday for ALZ051>058.
Red Flag Warning from 11 AM to 7 PM CDT Wednesday for ALZ051>060-
261>266.
Freeze Watch from late Wednesday night through Thursday morning
for ALZ051>060-261-262.
FL...Red Flag Warning from 11 AM to 7 PM CDT Wednesday for FLZ201>206.
MS...Freeze Warning until 8 AM CDT Wednesday for MSZ067.
Red Flag Warning from 11 AM to 7 PM CDT Wednesday for MSZ067-075-
076-078-079.
Freeze Watch from late Wednesday night through Thursday morning
for MSZ067-075-076-078-079.
Freeze Watch until 8 AM CDT Wednesday for MSZ075-076.
GM...Gale Warning until 9 AM CDT Wednesday for GMZ630>632-650-655-670-
675.
Small Craft Advisory from 9 AM to 1 PM CDT Wednesday for
GMZ630>632.
Small Craft Advisory until 9 AM CDT Wednesday for GMZ633>636.
Small Craft Advisory from 9 AM Wednesday to 10 AM CDT Thursday
for GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobNearby
Freeze Warnings in Alabama, 2023Freeze Warnings in Mississippi, 2023Freeze Warnings in Florida, 2023Every freeze warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.